Alert archive / Virginia / Flash Flood Warnings in 2024
Flash Flood Warning 72, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 27, 2024, 12:47 PM EDT for Alleghany County, Botetourt County, City of Covington, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2024, 12:47 PM EDT (16:47 UTC)
- Expired
- Sep 27, 2024, 6:36 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alleghany County, VA, Botetourt County, VA, City of Covington, VA
The radar
The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
247
WGUS51 KRNK 271647
FFWRNK
VAC005-023-580-272245-
/O.NEW.KRNK.FF.W.0072.240927T1647Z-240927T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1247 PM EDT Fri Sep 27 2024
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Alleghany VA County in west central Virginia...
Botetourt County in west central Virginia...
The City of Covington in west central Virginia...
* Until 645 PM EDT.
* At 1247 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 4 inches of rain have fallen. The expected rainfall rate is
1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Alleghany... Covington...
Clifton Forge... Buchanan...
Troutville... Oriskany...
Eagle Rock...
This includes the following streams and drainages...
Barbours Creek, Allen Creek, Big Hollow Branch, Back Run, Blue
Spring Run, Blue Suck Branch, Broad Run, Bens Run, Beckner Branch,
Buffalo Creek, Brushy Lick, Big Run and Back Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3760 8015 3765 8027 3769 8030 3794 8007
3795 7993 3789 7989 3784 7969 3786 7961
3774 7969 3766 7968 3753 7950 3745 7959
3748 7968 3741 7981 3740 7981 3737 7978
3731 7985 3742 8007 3754 7997 3766 8003
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
EB1 follow-up statement
900
WGUS71 KRNK 272236
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
636 PM EDT Fri Sep 27 2024
VAC005-023-580-272246-
/O.CAN.KRNK.FF.W.0072.000000T0000Z-240927T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Botetourt VA-City of Covington VA-
636 PM EDT Fri Sep 27 2024
...FLASH FLOOD WARNING FOR ALLEGHANY VA AND BOTETOURT COUNTIES AND
THE CITY OF COVINGTON HAS BEEN REPLACED WITH A FLOOD WARNING...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM EDT for portions of
North Carolina, Virginia, and southeast West Virginia.
&&
LAT...LON 3760 8015 3765 8027 3769 8030 3794 8007
3795 7993 3789 7989 3784 7969 3786 7961
3774 7969 3766 7968 3753 7950 3745 7959
3748 7968 3741 7981 3740 7981 3737 7978
3731 7985 3742 8007 3754 7997 3766 8003
$$
ASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 8:49 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 27, 8:49 AM EDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
849 AM EDT Fri Sep 27 2024
.SYNOPSIS...
Rounds of showers and thunderstorms will continue across the
area today, with moderate to heavy rain associated with remnants
of Hurricane Helene expected. This will greatly enhance the
threat of flooding in the mountains and foothills. There is also
a threat for tornadoes this afternoon as Helene's rain bands
track across the area. Calm drier weather is expected over the
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 845 AM EDT Friday...
Key Messages:
1) Significant flooding expected; do not try and drive through
water covered roads!
2) Heavy rain, landslides, tornadoes, and very gusty winds are
expected to be a threat for much of the area today.
Tornado watch has been issued for the Virginia and North
Carolina piedmont through 6PM. This should be through the end of
the tornado threat for this area. Keep in mind that tornadic
activity associated with tropical cyclones are typically short-
vied. They can form and dissipate in minutes. We are monitoring
radar for both flash flooding and severe weather, but DO NOT
wait for a tornado warning before taking protective action.
No changes to the timing of the rainfall from Tropical Storm
Helene at this time.
Previous Discussion:
Hurricane Helene will likely be downgraded to a tropical storm
as she approaches the southern Appalachians this morning. This
afternoon remnants of Helene will track into eastern Kentucky
and merge with an upper level low this evening. This system will
then wobble over Kentucky through this weekend.
Affects of Helene are already being felt in the southern
Appalachians, as high moisture content interacts with the higher
terrain, wringing out moderate to heavy rain. Repeated rounds
of rain and increased forcing for ascent have contributed to
rainfall amounts so far ranging from 3 to 7 inches in the last
24 hours from the mountains westward. To the east, amounts have
been generally resulted in 1 to 3 inches. An additional 1 to 2
inches is expected for the lower terrain, with 3 to 7 inches
possible for parts of the Blue Ridge and western NC mountains. A
Flood Watch remains in place for the entire area today. Flood
Warnings may linger into tonight while river flooding continues
into the weekend.
Strong sustained winds of 25 to 35 mph with gusts as high as 60
mph are expected for elevated parts of the Blue Ridge,
generally above 3500 ft. A Wind Advisory is in place for most of
the remainder of the area, with speeds of 15 to 25 mph with
gusts to 45 mph possible.
A few tropical spinups are possible today as rainbands from
Helene arrive from the south. SPC has the area in a Moderate
Risk with a Slight Risk across Southside VA and NW NC piedmont.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
As of 200 AM EDT Friday...
Key Messages:
1) Saturday will be mostly dry and the quietest day of the
weekend, though isolated showers cannot be ruled out.
2) Higher rain chances return for Sunday into early next week,
as the remnant low of Helene tracks back eastward over the area.
Although muggy conditions will continue for Saturday, with
dewpoints generally in the mid to upper 60s, there is moderately
high confidence that mostly dry conditions will be across the
RNK CWA. A few isolated showers will remain possible,
particularly in the higher elevations as upslope flow continues.
However, mid-level dry air will keep most locations free of
rain, with some rare sunshine expected to return, especially in
the NC/VA piedmont. This decrease in cloud cover will cause
temperatures to rise, with highs mainly in the 70s, and eastern
areas seeing low 80s.
The remnant low of Hurricane Helene will meander across the
Ohio River Valley on Saturday and begin to drift back to the
east on Sunday. This will moisten up the atmosphere once again,
allowing scattered showers and possibly even a few thunderstorms
to develop during the afternoon hours on Sunday. The low will
continue to meander across the Mid-Atlantic region heading into
Monday, with no major steering current around to move it
offshore, increasing shower and storm chances. The additional
cloud cover will keep temperatures around normal, with highs
generally in the mid to upper 70s, and lows around 60 degrees.
Confidence is moderate on QPF amounts through Monday, as both
the GFS and ECMWF model ensemble QPF means have around
0.25-0.50" for most of the forecast area. Isolated spots could
see around 0.75" or higher in the heavier showers and storms.
Monday looks to be the wettest day, as the low moving over the
area will increase lift.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
As of 200 AM EDT Friday...
Key Messages:
1) Scattered showers continue early next week as the remnant
low of Helene lingers.
2) A cold front comes through the area midweek, bringing much
quieter and cooler conditions back for the late week.
Not much changes for Monday night into Tuesday, as the remnant
low continues to bring showers across the CWA. By midweek, a
cold front will move across the northern US and finally pick up
the remnant low of Helene and move it offshore. The cold front
looks to mainly be a dry front, but confidence in this remains
low. Models disagree on the exact timing of the front, but once
it does pass through, quieter weather will be in place for the
late week.
Temperatures are expected to be at or above normal through
Wednesday ahead of the front. Highs will mostly be in the 70s,
with piedmont locations around 80 while low temperatures will be
in the upper 50s to low 60s. Once the front passes, high
temperatures return to normal in the mid 70s, with 60s in the
higher elevations, and low temperatures will fall into the 40s
and low 50s.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
As of 230 AM EDT Friday...
Note: KLWB AWOS remains INOP since 26/2245Z. Amendment not
scheduled.
Persistent area of moderate to occasionally heavy rain, with
prolonged rates of 1 to 2 inches per hour have resulted in
flooding southwest of a line from Bluefield WV to Yadkinville
North Carolina. Ceilings will continue to vary from IFR to MVFR
until sunset then lower to IFR/LIFR across the region overnight.
Visibility will occasionally lower to MVFR in the heavier rain.
Catastrophic, life- threatening flooding is possible overnight
into Friday, especially along the southern Appalachians. Check
your destination before you fly.
Easterly Low Level Wind Shear across the mountains increases
this morning to 40 to 60 kts. Sustain winds of 15-25kft with
gusts from 30-45kts are possible between 13Z and 20Z today as
Helene's winds field moves across the area. Wind speeds diminish
late this afternoon into the overnight hours.
EXTENDED AVIATION OUTLOOK...
Flight conditions should improve Saturday through Tuesday. A
chance of light showers will continue around the remnants of
Helene.
&&
.HYDROLOGY...
Affects of Hurricane Helene continue to be felt in the southern
Appalachians, as high moisture content interacts with the
higher terrain, wringing out moderate to heavy rain. Repeated
rounds of rain and increased forcing for ascent have contributed
to rainfall amounts so far ranging from 3 to 7 inches in the
last 24 hours from the mountains westward. To the east, amounts
have been generally resulted in less than 3 inches. An
additional 1 to 3 inches is expected for the lower terrain, with
3 to 8 inches possible for parts of the Blue Ridge and western
NC mountains. A Flood Watch remains in place for the entire
area, and we have received reports of high water rescues,
flooded roads, streams and rivers increasing to bankfull and
beyond, and a landslide.
River flooding is ongoing or expected to begin shortly on the
following rivers: Clinch, New, Roanoke, and Dan.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 8 PM EDT this evening for VAZ007-009>020-
022>024-032>035-043>047-058-059.
High Wind Warning until 8 PM EDT this evening for VAZ007-009-
010-012-015>017.
Wind Advisory until 8 PM EDT this evening for VAZ011-013-014-
018>020-022>024-032>035-043>045-058.
NC...Flood Watch until 8 PM EDT this evening for NCZ001>006-018>020.
High Wind Warning until 8 PM EDT this evening for NCZ001-002-
018.
Wind Advisory until 8 PM EDT this evening for NCZ003>006-019-
020.
WV...Flood Watch until 8 PM EDT this evening for WVZ042>044-507-508.
High Wind Warning until 8 PM EDT this evening for WVZ042-043-
508.
Wind Advisory until 8 PM EDT this evening for WVZ044-507.
&&
SYNOPSIS...RCS
NEAR TERM...AMS/RCS
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...RCS
HYDROLOGY...SHHazardous weather outlook, Sep 27, 3:42 AM EDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 342 AM EDT Fri Sep 27 2024 NCZ002-019-280745- Alleghany NC-Wilkes- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001-018-VAZ015-280745- Ashe-Watauga-Grayson- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ003>006-020-VAZ010>014-016>018-022-032-033-043-044-WVZ042>044- 280745- Surry-Stokes-Rockingham-Caswell-Yadkin-Bland-Giles-Wythe-Pulaski- Montgomery-Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry- Pittsylvania-Mercer-Summers-Monroe- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ007-009-280745- Tazewell-Smyth- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ019-020-023-024-034-035-045-058-WVZ507-508-280745- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Halifax-Eastern Greenbrier-Western Greenbrier- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Virginia, south central Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ046-047-059-280745- Appomattox-Buckingham-Charlotte- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RCS
In the hours before
Local storm report, Sep 27, 12:31 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1231 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM Non-Tstm Wnd Gst 3 NW Galax Hillsville A 36.79N 80.87W
09/27/2024 M49 MPH Carroll VA Public
Corrects previous tstm wnd gst report from 3
NW Galax Hillsville Airport. Sustained winds
were in excess of 30 mph, gusting into the
upper 40s mph.
&&
DSLocal storm report, Sep 27, 12:32 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1232 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Non-Tstm Wnd Dmg Dobson 36.39N 80.72W
09/27/2024 Surry NC 911 Call Center
Corrects previous tstm wnd dmg report from
Dobson. The Surry County 911 Center reports
that well over 100 trees and many power
lines were down throughout the county.
Dozens of roads were blocked as well. Wind
gusts of 50 to 60 mph were observed
associated with the remnants of Hurricane
Helene. Damage reports started around 800 AM
EDT and continued for over two hours.
&&
DSLocal storm report, Sep 27, 12:33 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1233 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Non-Tstm Wnd Dmg Bland 37.10N 81.12W
09/27/2024 Bland VA Amateur Radio
Amateur radio operators reported that dozens
of trees were down throughout Bland County
as a result of estimated 50-60 mph wind
gusts for several hours associated with the
remnants of Hurricane Helene.
&&
RABLocal storm report, Sep 27, 12:34 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1234 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Flood 1 W Radford 37.13N 80.58W
09/27/2024 Pulaski VA Public
New River has flooded the intersection of
Falling Branch Road and Hazel Hollow Road.
&&
AMSLocal storm report, Sep 27, 12:36 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1236 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Non-Tstm Wnd Gst Woodlawn 36.72N 80.82W
09/27/2024 M64 MPH Carroll VA Public
A wind gust of 64 mph was measured on Davis
weather equipment at a private residence in
Woodlawn. Information relayed by an amateur
radio operator.
&&
RABLocal storm report, Sep 27, 12:41 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1241 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM Non-Tstm Wnd Dmg Wilkesboro 36.14N 81.16W
09/27/2024 Wilkes NC Emergency Mngr
The Wilkes County Emergency Management
Director reported that hundreds of trees
were down throughout the county as well as a
number of power lines. Dozens of roads were
blocked and closed as a result of downed
trees. The damage was the result of strong
winds associated with the remnants of
Hurricane Helene.
&&
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:58 PM EDT | Areal Flood Warning | RNK | Bland, Giles, Tazewell | 24 hr |
| Sep 26, 8:59 PM EDT | Areal Flood Warning | RNK | Giles, Pulaski, City of Radford | 57 hr |
| Sep 26, 9:54 PM EDT | Areal Flood Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 24 hr |
| Sep 26, 10:03 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 8 hr |
| Sep 26, 10:24 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 6 hr |
| Sep 26, 10:28 PM EDT | Tornado Warning | RNK | Franklin | 32 min |
| Sep 26, 10:48 PM EDT | Tornado Warning | RNK | Franklin, Roanoke, City of Roanoke | 29 min |
| Sep 27, 5:46 AM EDT | River Flood Warning | RNK | Giles | 3 days |
| Sep 27, 8:02 AM EDT | Flash Flood Warning | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 10 hr |
| Sep 27, 9:03 AM EDT | Flash Flood Warning | RNK | Patrick | 7 hr |
| Sep 27, 9:50 AM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 23 hr |
| Sep 27, 10:08 AM EDT | Flash Flood Warning | RNK | Floyd | 9 hr |
| Sep 27, 10:11 AM EDT | Flash Flood Warning | RNK | Carroll, Wythe, City of Galax | 23 hr |
| Sep 27, 10:21 AM EDT | Flash Flood Warning | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 7 hr |
| Sep 27, 11:08 AM EDT | Tornado Warning | RNK | Henry, City of Martinsville | 19 min |
| Sep 27, 11:19 AM EDT | Flash Flood Warning | RNK | Bland, Tazewell | 7 hr |
| Sep 27, 11:30 AM EDT | Tornado Warning | RNK | Pittsylvania, City of Danville | 30 min |
| Sep 27, 1:57 PM EDT | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 15 hr |
| Sep 27, 2:13 PM EDT | Tornado Warning | RNK | Pittsylvania, City of Danville | 32 min |
| Sep 27, 2:39 PM EDT | Tornado Warning | RNK | Pittsylvania | 36 min |
| Sep 27, 2:39 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 36 min |
| Sep 27, 2:45 PM EDT | Flash Flood Warning | RNK | Giles | 6 hr |
| Sep 27, 3:28 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania, City of Martinsville | 32 min |
| Sep 27, 3:53 PM EDT | Areal Flood Warning | RNK | Patrick | 6 hr |
| Sep 27, 3:57 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 33 min |
| Sep 27, 4:09 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 36 min |
| Sep 27, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 35 min |
| Sep 27, 4:27 PM EDT | Tornado Warning | RNK | Franklin, Roanoke, City of Roanoke | 33 min |
| Sep 27, 4:32 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 28 min |
| Sep 27, 4:56 PM EDT | Tornado Warning | RNK | Bedford, Franklin | 34 min |
| Sep 27, 4:59 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 46 min |
| Sep 27, 5:00 PM EDT | Flash Flood Watch | RNK | Carroll, Pulaski, Wythe, City of Galax, City of Radford | 20 hr |
| Sep 27, 5:08 PM EDT | Tornado Warning | RNK | Halifax, Pittsylvania | 37 min |
| Sep 27, 5:16 PM EDT | Areal Flood Warning | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 14 hr |
| Sep 27, 5:20 PM EDT | Tornado Warning | RNK | Bedford, Botetourt | 25 min |
| Sep 27, 5:48 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax | 27 min |
| Sep 27, 5:51 PM EDT | Areal Flood Advisory | RNK | Halifax, City of Danville | 104 min |
| Sep 27, 6:13 PM EDT | Areal Flood Warning | RNK | Bland, Tazewell | 36 hr |
| Sep 27, 6:15 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax | 30 min |
| Sep 27, 6:36 PM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt, City of Covington | 14 hr |
| Sep 27, 6:40 PM EDT | Areal Flood Warning | RNK | Floyd | 14 hr |
| Sep 27, 6:43 PM EDT | Tornado Warning | RNK | Halifax | 14 min |
| Sep 27, 7:30 PM EDT | Special Weather Statement | RNK | Charlotte | 30 min |
Nearby
Flash Flood Warnings in Virginia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.